Skip to content
Open access

Lebesgue Infinite Sums of Convex Functions: Subdifferential Calculus

2023 · Journal of Convex Analysis · Vol 30, pp. 1053-1072 · 1 citation · 20 references

Abstract

<jats:p> We present a subdifferential analysis for a general concept of infinite sum <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">f:=\sum_{i\in I}f_{i}</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML"> <mml:mrow> <mml:mi>f</mml:mi> <mml:mo>:</mml:mo> <mml:mo>=</mml:mo> <mml:msub> <mml:mo>∑</mml:mo> <mml:mrow> <mml:mi>i</mml:mi> <mml:mo>∈</mml:mo> <mml:mi>I</mml:mi> </mml:mrow> </mml:msub> <mml:msub> <mml:mi>f</mml:mi> <mml:mi>i</mml:mi> </mml:msub> </mml:mrow> </mml:math> </jats:alternatives> </jats:inline-formula> of arbitrary collections of convex functions <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">f_{i}</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML"> <mml:mrow> <mml:msub> <mml:mi>f</mml:mi> <mml:mi>i</mml:mi> </mml:msub> </mml:mrow> </mml:math> </jats:alternatives> </jats:inline-formula> , called Lebesgue infinite sum. Since this problem cannot be addressed, at least directly, through classical arguments from the theory of normal convex integrands, we perform a reduction analysis showing that the <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">\varepsilon</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML"> <mml:mrow> <mml:mi>ε</mml:mi> </mml:mrow> </mml:math> </jats:alternatives> </jats:inline-formula> -subdifferential of <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">f</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML"> <mml:mrow> <mml:mi>f</mml:mi> </mml:mrow> </mml:math> </jats:alternatives> </jats:inline-formula> reduces to that of countable/finite subsums via appropriate lower limit and closure processes. Then, the usual calculus rules of (countable) integral functions give rise to characterizations of the <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">\varepsilon</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML"> <mml:mrow> <mml:mi>ε</mml:mi> </mml:mrow> </mml:math> </jats:alternatives> </jats:inline-formula> -subdifferential of <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">f</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML"> <mml:mrow> <mml:mi>f</mml:mi> </mml:mrow> </mml:math> </jats:alternatives> </jats:inline-formula> , which are written exclusively by means of <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">\varepsilon</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML"> <mml:mrow> <mml:mi>ε</mml:mi> </mml:mrow> </mml:math> </jats:alternatives> </jats:inline-formula> -subdifferentials of the data <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">f_{i}</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML"> <mml:mrow> <mml:msub> <mml:mi>f</mml:mi> <mml:mi>i</mml:mi> </mml:msub> </mml:mrow> </mml:math> </jats:alternatives> </jats:inline-formula> . The resulting characterizations do not assume any qualification or boundedness condition. </jats:p>

Read PDF

Similar papers

Open access 2006

Three Theorems on Subdifferentiation of Convex Integral Functionals

<jats:p> The paper is devoted to calculation of subdifferential of the integral functional <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">\int_Tf(t,x)d\mu(t)</jats:tex-math> <mml:math...

A. Ioffe · 4 citations
Open access 2005

On the Weak* Convergence of Subdifferentials of Convex Functions

<jats:p> Let us assume that a sequence <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">\{ f_{n} \}_{n=1}^{\infty }</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/Math...

D. Zagrodny · 2 citations
Open access 2019

On the Riesz Integral Representation of Additive Set-Valued Maps (II)

<jats:p> Let T be a compact topological space, and let <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">C_+(T)</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML">...

A. K. Lakmon, K. Musiał · 0 citations
Open access 2003

On Lambda-Convexity Conditions in the Theory of Lower Semicontinuous Functionals

<jats:p> Consider the functional <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">I_f(u)=\int_\Omega f(u(x))\, dx</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML...

Agnieszka Kałamajska · 0 citations
Open access 2021

Conjugate Convex Functions without Infinity

<jats:p> Let <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">B_{r}(E)</jats:tex-math> <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML"> <mml:mrow>...

Fumioki Wada · 0 citations
Open access 2001

Convexity Properties of Some Implicit Functions

<jats:p> We consider implicit functions y = y(x) defined by a system of equations <jats:inline-formula> <jats:alternatives> <jats:tex-math notation="LaTeX">G_i(x,y) = 0</jats:tex-math> <mml:math xmlns:mml="http...

U. Würker · 1 citation

We use cookies to run the site and, with your consent, for analytics and to show ads. See our Cookie Policy.